MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM MULTI 56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM MULTI 56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 709-04-56F
Medical Device Problem Codes Loss of Osseointegration (2408); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Inadequate Osseointegration (2646)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Dislocation of the cup and screw breakage occurred.Revision surgery is planned on (b)(6) 2025.
 
Additional Manufacturer Narrative
An event regarding loosening and dislocation of a trident ii shell was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection of the returned device indicated that the device has damage consistent with time spent implanted and damage consistent with explantation.-clinician review: a review of the provided medical records by a clinical consultant indicated: i can confirm that the patient underwent a total hip arthroplasty since i was able to review an x-ray with the implant in place.I can also confirm that the cup loosened, spun out and at least one screw was fractured.I can confirm this also because i was able to see an x-ray with these findings.I cannot definitely confirm that the patient had explanation and revision surgery since i have no documentation other than a note in the product inquiry summary.I have no doctors notes, operation notes, or post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The root cause of loosening and spin out of an acetabular cup five months after implantation are multifactorial, including surgical technique in the way, the cup was positioned and initially stabilized, patient factors, including lifestyle, activity level and bmi.Trauma could play a role, but no mention of trauma was noted in the product inquiry summary.With the information provided, i would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: i can confirm that the patient underwent a total hip arthroplasty since i was able to review an x-ray with the implant in place.I can also confirm that the cup loosened, spun out and at least one screw was fractured.I can confirm this also because i was able to see an x-ray with these findings.I cannot definitely confirm that the patient had explanation and revision surgery since i have no documentation other than a note in the product inquiry summary.I have no doctors notes, operation notes, or post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The root cause of loosening and spin out of an acetabular cup five months after implantation are multifactorial, including surgical technique in the way, the cup was positioned and initially stabilized, patient factors, including lifestyle, activity level and bmi.Trauma could play a role, but no mention of trauma was noted in the product inquiry summary.With the information provided, i would not assign any causality to the implant itself." if further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
No new information.

Brand Name
TRIDENTII TRITANIUM MULTI 56F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21838662
Report Number0002249697-2025-00410
Device Sequence Number15479102
Product Code LPH
UDI-Device Identifier07613327343977
UDI-Public07613327343977
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number709-04-56F
Device Lot Number22407551A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale